Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 259, NWS Norman, OK

May 27, 2021Caddo County, Canadian County, Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2021, 6:48 PM CDT for Caddo County, Canadian County, Washita County, Oklahoma. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 6:48 PM CDT (23:48 UTC)
Expired
May 27, 2021, 7:03 PM CDT
In force
15 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caddo County, OK, Canadian County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 118 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 11:58 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

622 
WUUS54 KOUN 272348
SVROUN
OKC015-017-149-280030-
/O.NEW.KOUN.SV.W.0259.210527T2348Z-210528T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
648 PM CDT Thu May 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Washita County in western Oklahoma...
  Northern Caddo County in southwestern Oklahoma...
  Southwestern Canadian County in central Oklahoma...

* Until 730 PM CDT.

* At 648 PM CDT, a severe thunderstorm was located near Corn, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hinton, Binger, Corn, Eakly, Lookeba, Colony and Cedar Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3546 9881 3546 9862 3548 9862 3549 9814
      3522 9817 3532 9884
TIME...MOT...LOC 2348Z 275DEG 31KT 3541 9874 

HAIL...1.00IN
WIND...60MPH
 
$$

JT
1 follow-up statement
907 
WWUS54 KOUN 280003
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
703 PM CDT Thu May 27 2021

OKC015-017-149-280013-
/O.CAN.KOUN.SV.W.0259.000000T0000Z-210528T0030Z/
Washita OK-Caddo OK-Canadian OK-
703 PM CDT Thu May 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHITA...
NORTHERN CADDO AND SOUTHWESTERN CANADIAN COUNTIES IS CANCELLED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.

LAT...LON 3546 9881 3546 9862 3548 9862 3549 9814
      3522 9817 3532 9884
TIME...MOT...LOC 0001Z 275DEG 31KT 3540 9858 

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:14 PM CDT, 34 minutes earlier.

Area forecast discussion, May 27, 6:14 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021

Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.

Bunker

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021

Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021

Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.

&&

.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021

An Upper Air flight is planned later at 00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  72  54  72 /  90   0  10  10
Hobart OK         60  75  56  74 /  70  10  10  10
Wichita Falls TX  65  77  60  76 /  80  30  30  20
Gage OK           53  72  53  73 /  10  10  10  10
Ponca City OK     53  72  50  72 /  50   0   0   0
Durant OK         66  80  59  75 /  90  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
     024>031.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, May 27, 11:41 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1141 AM CDT Thu May 27 2021

OKZ004>048-050>052-TXZ083>090-281645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1141 AM CDT Thu May 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms Thursday
afternoon and evening across most of Oklahoma into parts of
western north Texas. Two rounds of storms are possible this
afternoon. The first round is likely to start around the early
afternoon and move from western OK into central OK. Later in the
afternoon, storms will fire along a cold front in northern OK and
move south across the area. Large hail up to the size of baseballs
and damaging winds up to 80 mph will be the main threats, though
during the early evening there will also be a low tornado risk.

.Heavy Rainfall...
Localized heavy rainfall and flooding will be possible late on
Thursday, mainly across central and southern Oklahoma and north
Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and western north Texas should prepare for severe
weather operations this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Friday and Saturday will see thunderstorm chances across mainly
southern Oklahoma and north Texas. More widespread chances for
showers and storms will return Sunday through Wednesday of next
week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 27, 6:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      1 SW JONES              35.56N 97.30W
05/27/2021                   OKLAHOMA           OK   LAW ENFORCEMENT

            MAIN ST. ALMOST IMPASSABLE.

&&
Local storm report, May 27, 6:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FLASH FLOOD      1 WSW YUKON             35.49N 97.76W
05/27/2021                   CANADIAN           OK   PUBLIC

            TWITTER REPORT.

&&
Local storm report, May 27, 6:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     3 NE LITTLE             35.38N 96.63W
05/27/2021  E60 MPH          SEMINOLE           OK   TRAINED SPOTTER

&&
Local storm report, May 27, 6:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      2 SW NICHOLS HILLS      35.53N 97.57W
05/27/2021                   OKLAHOMA           OK   BROADCAST MEDIA

            STALLED CARS IN THE ROAD.

&&
Local storm report, May 27, 6:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     FLASH FLOOD      3 SSW NICHOLS HILLS     35.50N 97.56W
05/27/2021                   OKLAHOMA           OK   PUBLIC

            MULTIPLE CARS STALLED OUT, TWITTER REPORT.

&&
Local storm report, May 27, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FLASH FLOOD      4 WSW OKLAHOMA CITY     35.44N 97.57W
05/27/2021                   OKLAHOMA           OK   PUBLIC

            TWITTER REPORT: STREET FLOODING AT 29TH AND
            MAY.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:27 PM CDTSpecial Weather StatementOUNHarper33 min
May 26, 7:45 PM CDTSpecial Weather StatementOUNHarper30 min
May 26, 8:13 PM CDTSevere Thunderstorm WarningOUNHarper47 min
May 26, 8:51 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward39 min
May 26, 9:16 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward44 min
May 26, 9:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Ellis, Harper, Woods, Woodward49 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods, Woodward49 min
May 26, 11:24 PM CDTSevere Thunderstorm WarningOUNGrant, Kay51 min
May 27, 1:37 AM CDTSpecial Weather StatementOUNBeckham23 min
May 27, 2:07 AM CDTSpecial Weather StatementOUNBeckham38 min
May 27, 3:28 AM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey62 min
May 27, 4:27 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher, Logan, Major63 min
May 27, 6:39 AM CDTSpecial Weather StatementOUNGarfield, Noble36 min
May 27, 10:28 AM CDTFlood WatchOUNCanadian, Cleveland, Garfield, Grady, Kay, Kingfisher and 8 more12 hr
May 27, 11:56 AM CDTSpecial Weather StatementOUNKingfisher34 min
May 27, 12:00 PM CDTSpecial Weather StatementOUNBlaine30 min
May 27, 12:11 PM CDTSpecial Weather StatementOUNDewey34 min
May 27, 12:14 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
May 27, 12:23 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey52 min
May 27, 12:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher46 min
May 27, 12:35 PM CDTSpecial Weather StatementOUNKay25 min
May 27, 12:39 PM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Logan3 hr
May 27, 12:40 PM CDTSpecial Weather StatementOUNGarfield35 min
May 27, 12:48 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble42 min
May 27, 12:51 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher39 min
May 27, 12:58 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne47 min
May 27, 1:01 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Noble44 min
May 27, 1:08 PM CDTSpecial Weather StatementOUNAlfalfa, Grant37 min
May 27, 1:14 PM CDTTornado WarningOUNKingfisher46 min
May 27, 1:17 PM CDTSpecial Weather StatementOUNWoodward28 min
May 27, 1:23 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward39 min
May 27, 1:25 PM CDTSevere Thunderstorm WarningOUNKay, Noble36 min
May 27, 1:29 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
May 27, 1:30 PM CDTAreal Flood AdvisoryOUNGarfield, Grant, Kay, Noble3 hr
May 27, 1:41 PM CDTFlash Flood WarningOUNBlaine, Kingfisher, Logan4 hr
May 27, 1:42 PM CDTSevere Thunderstorm WarningOUNNoble, Payne17 min
May 27, 1:47 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan43 min
May 27, 1:50 PM CDTSpecial Weather StatementOUNGarfield, Grant, Kay25 min
May 27, 1:59 PM CDTRiver Flood WarningOUNPottawatomie, Seminole15 hr
May 27, 2:03 PM CDTSpecial Weather StatementOUNMajor27 min
May 27, 2:15 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan, Payne45 min
May 27, 2:17 PM CDTSpecial Weather StatementOUNGrant, Kay43 min
May 27, 2:34 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne56 min
May 27, 2:40 PM CDTSevere Thunderstorm WarningOUNGarfield, Major50 min
May 27, 2:46 PM CDTFlash Flood WarningOUNLincoln, Logan, Oklahoma, Payne3 hr
May 27, 2:51 PM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
May 27, 2:51 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan39 min
May 27, 3:11 PM CDTSpecial Weather StatementOUNLincoln19 min
May 27, 3:18 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne42 min
May 27, 3:21 PM CDTAreal Flood AdvisoryOUNLincoln, Payne3 hr
May 27, 3:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Major48 min
May 27, 3:27 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne48 min
May 27, 3:30 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne30 min
May 27, 3:34 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne41 min
May 27, 3:39 PM CDTFlash Flood WarningOUNGarfield, Kingfisher, Logan, Major, Noble, Payne2 hr
May 27, 3:42 PM CDTSpecial Weather StatementOUNNoble33 min
May 27, 3:46 PM CDTSpecial Weather StatementOUNLogan29 min
May 27, 3:51 PM CDTSevere Thunderstorm WarningOUNLogan24 min
May 27, 3:53 PM CDTSevere Thunderstorm WarningOUNNoble37 min
May 27, 3:56 PM CDTSpecial Weather StatementOUNOklahoma19 min
May 27, 4:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan27 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Garfield, Kingfisher, Major45 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne38 min
May 27, 4:38 PM CDTSpecial Weather StatementOUNKingfisher7 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan37 min
May 27, 4:56 PM CDTAreal Flood AdvisoryOUNBlaine, Kingfisher3 hr
May 27, 4:56 PM CDTSpecial Weather StatementOUNLincoln19 min
May 27, 4:56 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Logan, Major49 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma45 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningOUNCanadian, Lincoln, Logan, Oklahoma41 min
May 27, 5:25 PM CDTFlash Flood Warning Considerable damage threatOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma3 hr
May 27, 5:31 PM CDTSpecial Weather StatementOUNCanadian29 min
May 27, 5:47 PM CDTFlash Flood WarningOUNKingfisher, Logan106 min
May 27, 5:52 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan38 min
May 27, 6:00 PM CDTFlash Flood WarningOUNCanadian, Lincoln, Oklahoma, Pottawatomie3 hr
May 27, 6:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 2 more42 min
May 27, 6:14 PM CDTSpecial Weather StatementOUNWashita31 min
May 27, 6:21 PM CDTFlash Flood Warning Considerable damage threatOUNCanadian, Cleveland, Oklahoma3 hr
May 27, 6:39 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain111 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.